MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 IMPELLA; INTRODUCER, CATHETER (INTRODUCER)

ABIOMED, INC. - 1220648 IMPELLA; INTRODUCER, CATHETER (INTRODUCER)
Catalog Number 0052-3009
Medical Device Problem Codes Fluid/Blood Leak (1250); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 04/07/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc or its employees that the report constitutes an admission that the product, abiomed inc, or its employees, caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
An impella 5.5 device was inserted via the left axillary artery in a 63-year-old male patient with cardiomyopathy and a history of known coronary artery disease.The patient¿s clinical state prior to initiation of support was identified as scai shock stage d.Leaking was observed from between the 10mm gelweave graft and 23f sheath despite being locked with graft locks and two additional heavy ties.The patient survived to explant.Bleeding may be associated with access-site complications and graft interface issues.
 
Additional Manufacturer Narrative
Updated b1 is product problem was omitted during initial report.Added d3 manufacturer fax was omitted during initial report.H6 investigation: type, findings, and conclusion codes and h6 component codes were updated accordingly based on the completed investigation.The cause of the fluid leak from between the graft lock, introducer, and graft system was not determined due to no product returned and insufficient clinical details.The cause of the injury was not determined due to insufficient clinical details.

Brand Name
IMPELLA
Common Device Name
INTRODUCER, CATHETER (INTRODUCER)
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key25057328
Report Number1220648-2026-07337
Device Sequence Number13259343
Product Code DYB
UDI-Device Identifier00813502010015
UDI-Public(01)00813502010015(10)2064960)(11)251121(10)2034960
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0052-3009
Device Lot Number2034960
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2026
Supplement Date Received by Manufacturer06/05/2026
Initial Report FDA Received Date05/01/2026
Supplement Report FDA Received Date06/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexMale
Patient Weight73 KG
Patient EthnicityNon Hispanic
Patient RaceWhite